Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Weight gain despite taking eltroxin. Have hypothyroidism. Urge for frequent urination. Should I get tested for ovarian cancer?

I was diagnosed with hypothyroidism and given eltroxin 100 mg which has brought my TSH down to 0.25 and my T4 to 22.
Could this be causing my frequent feeling of needing to urinate but not a lot comes out - I don't have a UTI as I know how that feels and my bladder feels fine until it is a bit full but then it feels VERY full and I have to go. I also have thin stools but not pencil thin - just thinner than usual, about 1.5 cm in diameter. Should I be getting a scan for ovarian cancer or cysts. I am 59 years old. I do not have any feeling of bloating or fullness when I eat nor have I lost weight or my appetite. I do have sciatica and lower back pain that has been troubling me for about 7 months. I have also put on weight in the last 6 months despite being on the Eltroxin.
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response
Aug 2012
Hi there.

Please do not just go on your previous symptoms of UTI. Get your urine routine and microscopy tests done. Sometimes you are with no or very mild symptoms when there is UTI.
Secondly check for sugars, get ultrasound abdomen and pelvis done before you reach to conclusion of having serious condition like cancer.
Your thyroid is under control and weight gain can not be blamed always due to your hypothyroidism. Watch your food intake and energy expenditure.
Once the reports are available your doctor will guide you further. Take care.
Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor